Michigan, 2014Winter Storm and Winter Weather in Michigan, April 3 to 5, 2014
April 3 to 5, 2014 · NWS MQT · 15 events in 15 counties and zones
A low pressure system originating in the Southern Plains moved northeast through the Central Great Lakes dropping moderate to heavy snow across much of Upper Michigan from late on the 3rd to early on the 5th.
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low pressure system originating in the Southern Plains moved northeast through the Central Great Lakes dropping moderate to heavy snow across much of Upper Michigan from late on the 3rd to early on the 5th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Apr 3, 3:32 PM EST, 1 hour 28 minutes earlier.
Area forecast discussion, Apr 3, 3:32 PM EST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
432 PM EDT THU APR 3 2014
.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 431 PM EDT THU APR 3 2014
WINTER STORM HAS THE POTENTIAL TO BE QUITE MEMORABLE...AT LEAST FOR
THIS WINTER SEASON. SFC LOW NEAR KANSAS CITY MO EXPECTED TO LIFT
NORTHEAST ACROSS LK MICHIGAN FRIDAY MORNING AND HEAD TOWARD GEORGIAN
BAY BY FRIDAY EVENING. SHRA/TSRA ONGOING IN THE WARM SECTOR OF THE
SYSTEM FM MO INTO THE OHIO VALLEY. H85-H7 MOISTURE TRANSPORT DRIVING
THE SHRA/TSRA SLIDES MORE EAST THAN NORTH...SO NOT EXPECTING THIS
CONVECTION TO SIGNIFICANTLY IMPACT THIS SYSTEM AND MORE SO NOT IMPACT
AMOUNT OF MOISTURE LIFTING INTO THE SYSTEM AS IT CROSSES UPR
MICHIGAN. MAIN ISSUE INITIALLY TONIGHT...ESPECIALLY EAST HALF WILL
BE DRY AIR SEEN ON 12Z APX SOUNDING. TREND SHOWED UP IN 12Z MODELS
TO DELAY THE EASTWARD EXTENT OF PRECIPITATION LATER THIS
EVENING...WHICH LOOKS VERY REASONABLE. EVENTUALLY...SIGNIFICANT AND
WIDESPREAD PRECIPITATION WILL AFFECT THE ENTIRE CWA.
GIVEN H85 DWPNTS OF +14C THIS MORNING ON TOP AND SGF RAOBS...FORECAST
MIXING RATIOS OVER 4G/KG SURGING INTO THE AREA LATE TONIGHT SEEMS
VERY REASONABLE. GARCIA METHOD WOULD SUGGEST 8 INCHES OF SNOW IN 12
HRS. THINK THAT PROVIDES A GOOD BASELINE FOR SNOW AMOUNTS...BUT
SURGE OF MID LEVEL FGEN AND TROWAL/WARM AIR ALOFT AFFECTING THE AREA
09Z-18Z FRIDAY ALONG WITH PERSISTENT DIVERGENCE ALOFT IN HIGHLY
DIFFLUENT FLOW AT 250MB DUE TO COUPLED JET STRUCTURE SUGGESTS THAT
MODELS SHOWING MORE QPF /GEM-REGIONAL/NAM/SRF/LOCAL WRF/ ARE BETTER
FITS FOR THIS SYSTEM COMPARED TO THE MORE TONED DOWN GFS/ECMWF.
WARM LAYER ALOFT HAS ALWAYS BEEN THE PRIMARY ISSUE WITH THIS SYSTEM
THE LAST COUPLE DAYS AND IT IS NO DIFFERENT TODAY. NAM IS WARMEST
WITH MAX TEMPS IN THE WARM LAYER UP TO +5C. GEM-REGIONAL WAS GOING
ALONG WITH THAT IDEA...BUT LATEST RUN ALONG WITH GFS PUTS THE NAM ON
ITS OWN WITH SUCH A WARM LAYER ALOFT. GOING WITH THE GEM/GFS AND
SREF RESTRICTED MENTION OF FZRA ONLY OVER FAR SCNTRL...MENOMINEE
COUNTY. CAME UP WITH TOTAL ICE ACCUMS AROUND MENOMINEE AROUND ONE
THIRD OF AN INCH...WHICH SATISFIES ICE STORM WARNING CRITERIA. YET
DID NOT GO THAT ROUTE AS WITH THE COOLER GFS/GEM-REGIONAL IDEA...IF
THERE WAS WIDESPREAD ICE IT WOULD ONLY BE OVER FAR SOUTHERN MENOMINEE
COUNTY...WHILE SNOW AND SLEET WOULD BE DOMINANT PTYPE OVR NORTHERN
SECTIONS. WINTER STORM WARNING COVERS THE SCENARIO...BUT IF THE
WARMER NAM IDEA DOES VERIFY WE WILL NEED ICE STORM WARNING. COORD
WITH WFO GREEN BAY ON THIS HEADLINE. FARTHER TO THE NORTH...MAINLY
SOUTH AND EAST OF A LINE FROM CRYSTAL FALLS TO GWINN TO
NEWBERRY...EXPECT WARM LAYER TO RESULT IN MELTING ALOFT BUT POSSIBLY
NOT COMPLETELY. ALSO TEMPS IN THE COLD LAYER BLO THE WARM NOSE ARE
DOWN TO -6C OR SO. EXPECT ENOUGH RE-FREEZING TO RESULT IN SLEET FOR
THESE AREAS. WINTER STORM WARNING WAS ISSUED FOR ALL CWA THAT WAS
UNDER A WATCH OR ADVY TO START THE DAY. EVENTUALLY BY EARLY FRIDAY
AFTN AS THE SYSTEM TRACKS EAST...COLUMN COOLS ENOUGH TO RESULT IN
MOSTLY SNOW FOR ALL THE EASTERN CWA.
FINALLY...FARTHER WEST THE QUESTION IS NOT IF IT WILL SNOW...BUT
JUST HOW MUCH SNOW WILL OCCUR. BLEND OF FAVORED MODELS AND SOME
ADDITIONAL TWEAKS ACTUALLY LOOKED REALLY GOOD FOR QPF COMPARED TO
SURROUNDING OFFICES AND HPC GUIDANCE. SNOW AMOUNTS FOR THE NORTHWEST
CWA WITH SLR/S AROUND 10-12:1 COULD PUSH PAST 20 INCHES IF BANDS OF
HEAVIER SNOW MATERIALIZE THIS EVENING. ALREADY SEEING RADAR ECHOES
BEGINNING TO BLOSSOM OVER SOUTHERN WI AND ACROSS WCNTRL WI...SO THIS
LOOKS LIKE IT IS STARTING TO OCCUR. THIS AREA IS ON NOSE OF H7
MOISTURE TRANSPORT WHICH LIFTS ACROSS WESTERN UPR MICHIGAN THIS
EVENING. PRETTY CONFIDENT THAT MOST OF WESTERN AND NCNTRL CWA WILL
SEE AT LEAST 10 INCHES OF WET AND HEAVY SNOW BY FRIDAY AFTN...AND
REALLY THINK THAT IS A PRETTY CONSERVATIVE SNOWFALL TOTAL. WSW
STATEMENT MENTIONED OVER A FOOT WITH LOCALIZED HIGHER AMOUNTS
TOWARD 20 INCHES.
.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 423 PM EDT THU APR 3 2014
AT 00Z SATURDAY THE 500MB LOW WILL BE OVER EASTERN LAKE
SUPERIOR/UPPER MI...WITH THE SFC LOW STILL DEEPENING OVER NE LAKE
HURON. PLENTY OF COLD AIR WILL HAVE SUNK IN BEHIND THE LOW TO RESULT
IN ONLY SNOW FOR THE LINGERING AND DIMINISHING SNOW. IN FACT THE
COLDEST AIR SHOULD BE OVERHEAD AT 850MB /-8 TO -9C/ FRIDAY NIGHT.
LINGERING ICE COVERAGE IS A MAIN QUESTION AS WE MOVE INTO FRIDAY
NIGHT...AS WE HAVE MARGINAL 850MB TEMPERATURES TO SUPPORT LAKE
ENHANCED SNOW SHOWERS. ENDED UP HOLDING ONTO SNOW SHOWERS A BIT
LONGER THAN FCST MODELS WOULD SUGGEST.
LOOK FOR DRY WEATHER SATURDAY AS THE 500MB RIDGE BUILDS
OVERHEAD...WITH ZONAL FLOW TO FOLLOW SATURDAY NIGHT THROUGH SUNDAY.
UPPER MI WILL BE CLIPPED BY A WEAK COLD FRONT SATURDAY
NIGHT/SUNDAY...WITH THE BEST CHANCE OF PRECIP FALLING OVER THE E
HALF OF UPPER MI...MAINLY AS RAIN.
AT 00Z MONDAY WE WILL BE MONITORING THE 500MB TROUGH SET UP ACROSS
THE CENTER OF THE NATION. THE GFS AND ECMWF ARE
CONSISTENT...BRINGING THE TROUGH ACROSS FAR S PORTIONS OF LOWER MI
MONDAY EVENING...AND THE LOWER GREAT LAKES MONDAY NIGHT THROUGH MID
WEEK. THE NEXT ROUND OF PRECIP WILL PUSH N SUNDAY NIGHT INTO MONDAY.
ONCE AGAIN THE BEST CHANCE OF SEEING ANY PRECIP WILL BE OVER THE E
HALF. THE MAIN SFC LOW ASSOCIATED WITH THIS FEATURE WILL REMAIN WELL
TO OUR S /OVER THE OHIO VALLEY AT 00Z TUESDAY AND LOWER GREAT LAKES
TUESDAY MORNING/.
INCREASED TEMPS THROUGHOUT MUCH OF THE MID RANGE AND EXTENDED FCST
PERIODS. THE RESULT HAS BEEN A TREND TOWARD MORE RAIN AND RAIN/SNOW
MIX THAN JUST PURE SNOW FROM SUNDAY THROUGH THURSDAY.
THE BEST CHANCE OF PRECIP LOOKS TO BE DAY 7/THURSDAY...ASSOCIATED
WITH A 500MB WAVE NEARING FROM THE WNW. LOOKING AT THE LATEST GFS
RUNS...THERE LOOKS TO BE PLENTY OF UNCERTAINTY. WILL PUT LIKELY POPS
ONLY ACROSS E UPPER MI FOR THURSDAY.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 138 PM EDT THU APR 3 2014
VFR CONDITIONS TO START...BUT EXPECT DETERIORATING CONDITIONS LATER
THIS EVENING/TONIGHT AS A LOW PRESSURE SYSTEM BRINGS SNOW TO THE
AREA. SNOW COULD BE HEAVY WITH CONDITIONS POSSIBLY NEAR AIRPORT MINS
FOR A TIME LATER TONIGHT THROUGH FRIDAY. HIGHEST PROBABILITIES OF
CIGS LESS THAN 500FT AND VSBY DOWN TO ONE-QUARTER MILE WILL BE AT
KCMX AND KSAW. GUSTY NORTHEAST TO NORTH WINDS WILL ALSO RESULT IN
BLSN AT KIWD AND KCMX.
&&
.MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 322 PM EDT THU APR 3 2014
DEEPENING LOW PRESSURE OVER N MO WILL MOVE TO S LAKE MI BY DAYBREAK
FRIDAY...ACROSS N LOWER MI FRIDAY AFTERNOON...AND SHIFT ALONG THE
ONTARIO AND QUEBEC BORDER OVERNIGHT. EXPECT NE TO N GALES OF
35-40KTS OVER THE W HALF OF LAKE SUPERIOR MID AFTERNOON FRIDAY TO
EXPAND OVER CENTRAL AND E LAKE SUPERIOR LATE FRIDAY AFTERNOON
THROUGH FRIDAY NIGHT OUT OF THE N AND NNW.
WINDS FROM MID MORNING SATURDAY THROUGH TUESDAY SHOULD REMAIN BELOW
30KTS. HIGH PRESSURE MOVING FROM THE MID MS VALLEY SATURDAY TO THE
OHIO VALLEY ON SUNDAY WILL PUSH A RIDGE ACROSS LAKE SUPERIOR FOR
MUCH OF THE WEEKEND. A LOW ACROSS S HUDSON BAY WILL ALLOW A BRIEF
TROUGH TO EXTEND OVER FAR N LAKE SUPERIOR SUNDAY AFTERNOON. THEN LOW
PRESSURE NEAR KY MONDAY MORNING WILL PUSH ACROSS THE LOWER GREAT
LAKES MONDAY NIGHT...WHILE EXTENDING A TROUGH ACROSS THE UPPER GREAT
LAKES. EXPECT THE TROUGH ACROSS LAKE SUPERIOR TO FILL SLIGHTLY ON
TUESDAY.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
WINTER STORM WARNING FROM 8 PM EDT /7 PM CDT/ THIS EVENING TO 2
AM EDT /1 AM CDT/ SATURDAY FOR MIZ001>005-009>011-084.
WINTER STORM WARNING FROM 2 AM FRIDAY TO 2 AM EDT SATURDAY FOR
MIZ013-014.
WINTER STORM WARNING FROM 10 PM THIS EVENING TO 7 PM CDT FRIDAY
FOR MIZ012.
WINTER STORM WARNING FROM 2 AM FRIDAY TO 8 AM EDT SATURDAY FOR
MIZ006-007-085.
LAKE SUPERIOR...
GALE WARNING FROM 8 PM FRIDAY TO 5 AM EDT SATURDAY FOR LSZ267.
GALE WARNING FROM 5 PM FRIDAY TO 5 AM EDT SATURDAY FOR LSZ265-
266.
GALE WARNING FROM NOON FRIDAY TO 2 AM EDT SATURDAY FOR LSZ264.
GALE WARNING FROM NOON TO 10 PM EDT FRIDAY FOR LSZ263.
LAKE MICHIGAN...
NONE.
&&
SHORT TERM...JLA
LONG TERM...KF
AVIATION...JLA
MARINE...KFHazardous weather outlook, Apr 3, 2:25 PM EST, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
325 PM EDT THU APR 3 2014
MIZ001>007-009>014-084-085-041200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
325 PM EDT THU APR 3 2014 /225 PM CDT THU APR 3 2014/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.
.DAY ONE...REST OF TODAY AND TONIGHT
A MAJOR WINTER STORM IS EXPECTED TO BEGIN ACROSS UPPER MICHIGAN
TONIGHT. HEAVY SNOW IS EXPECTED OVER THE WESTERN HALF OF UPPER
MICHIGAN. A MIX OF SNOW...SLEET...AND FREEZING RAIN IS EXPECTED ACROSS
THE REST OF UPPER MICHIGAN...WITH SIGNIFICANT ICE ACCUMULATIONS OVER
PORTIONS OF CENTRAL UPPER MICHIGAN OVERNIGHT. SEE CURRENT WINTER
STORM WARNINGS AND LATEST FORECASTS FOR COMPLETE DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE MAJOR WINTER STORM WILL CONTINUE ACROSS UPPER MICHIGAN INTO
FRIDAY NIGHT. HEAVY SNOW WILL CONTINUE ACROSS THE WESTERN HALF OF
UPPER MICHIGAN...WITH A MIX OF SNOW...SLEET...AND FREEZING RAIN ACROSS
THE REST OF UPPER MICHIGAN. SIGNIFICANT ICE ACCUMULATIONS WILL REMAIN
POSSIBLE INTO FRIDAY MORNING...BEFORE SLOWLY TRANSITIONING TO ALL
SNOW. SEE CURRENT WINTER STORM WARNINGS AND LATEST FORECASTS FOR
COMPLETE DETAILS.
.SPOTTER INFORMATION STATEMENT...
REPORTS OF SNOW AMOUNTS AND ICE ACCUMULATIONS ARE GREATLY APPRECIATED.
REPORTS MAY BE SUBMITTED VIA OUR HOMEPAGE...OR THROUGH OUR FACEBOOK
AND TWITTER PAGES.
LSZ162-240>251-263>267-041200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
325 PM EDT THU APR 3 2014 /225 PM CDT THU APR 3 2014/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.
.DAY ONE...REST OF TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NORTHEASTERLY GALES OF 35 TO 40 KNOTS FRIDAY AFTERNOON OVER THE WEST
HALF OF LAKE SUPERIOR WILL TRANSITION TO NORTH TO NORTHWEST GALES
OVER THE EAST HALF OF LAKE SUPERIOR LATE FRIDAY AFTERNOON THROUGH
FRIDAY EVENING. SEE THE LATEST GALE WARNING AND OPEN LAKE FORECAST
FOR COMPLETE DETAILS.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
LMZ221-248-250-041200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
325 PM EDT THU APR 3 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.
.DAY ONE...REST OF TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
KF
Winter Storm, Northern Houghton
- When
- April 3, 5:00 PM EST to April 4, 7:00 PM EST
- Where
- Northern Houghton forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.992, -88.652 (the zone’s center; the record gives no point)
Storm total snowfall amounts included 17 inches at Tapiola in 24 hours, 15 inches at Laurium in 18 hours, 15 inches at Hancock in 21 hours, 15 inches near Chassell in 24 hours and 11 inches at Hubbell in 18 hours. Finlandia University in Hancock was closed on the 4th due to the winter storm.
Winter Storm, Gogebic
- When
- April 3, 5:00 PM CST to April 4, 5:00 PM CST
- Where
- Gogebic forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.496, -89.796 (the zone’s center; the record gives no point)
Storm total snowfall reports over 24 hours included 10 inches at Watersmeet, 11.2 inches in Ironwood and 13 inches in Bessemer. Most schools were closed throughout the county on the 4th due to the winter storm.
Winter Storm, Ontonagon
- When
- April 3, 6:00 PM EST to April 4, 7:00 PM EST
- Where
- Ontonagon forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.778, -89.305 (the zone’s center; the record gives no point)
Storm total snowfall reports ending on the evening of the 4th included 14.8 inches in 20 hours at Rockland, 14 inches in 24 hours at Silver City and Bergland, 13 inches in 18 hours at Ewen and 12.4 inches in 24 hours near Ontonagon. Most schools were closed throughout the county on the 4th due to the winter storm.
Winter Storm, Keweenaw
- When
- April 3, 7:00 PM EST to April 4, 7:00 PM EST
- Where
- Keweenaw forecast zone
- Reported by
- COOP Observer
- Coordinates
- 47.283, -88.212 (the zone’s center; the record gives no point)
The observer in Mohawk measured 10.7 inches of snow in 24 hours.
Winter Storm, Baraga
- When
- April 3, 8:00 PM EST to April 4, 9:00 PM EST
- Where
- Baraga forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.700, -88.352 (the zone’s center; the record gives no point)
Storm total snowfall reports included 14.9 inches at Herman in 20 hours, 13.5 inches at L'anse in 24 hours and 13 inches at Watton in 20 hours.
Winter Storm, Southern Houghton
- When
- April 3, 8:00 PM EST to April 4, 8:00 AM EST
- Where
- Southern Houghton forecast zone
- Reported by
- Mesonet
- Coordinates
- 46.992, -88.652 (the zone’s center; the record gives no point)
There was an estimated eight inches of wet snow in 12 hours over much of southern Houghton County.
Winter Storm, Marquette
- When
- April 3, 9:30 PM EST to April 4, 7:00 PM EST
- Where
- Marquette forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 46.663, -87.573 (the zone’s center; the record gives no point)
Storm total snowfall reports included 11.9 inches at Big Bay in 21 hours, 9.5 inches at the National Weather Service in Negaunee Township in 18 hours, 9.5 inches in the Crossroads Area of Sands Township in 20 hours and 8.0 inches in 18 hours near Champion. North winds gusting over 30 mph at times also caused considerable drifting of snow.
Winter Storm, Iron
- When
- April 3, 10:00 PM CST to April 4, 10:00 AM CST
- Where
- Iron forecast zone
- Reported by
- Public
- Coordinates
- 46.209, -88.530 (the zone’s center; the record gives no point)
There was a public report of six inches of wet snow in 12 hours five miles west of Iron River. Some sleet and freezing rain mixed in with the snow at times.
Winter Weather, Menominee
- When
- April 3, 10:00 PM CST to April 4, 4:00 PM CST
- Where
- Menominee forecast zone
- Reported by
- Public
- Coordinates
- 45.525, -87.510 (the zone’s center; the record gives no point)
There was public report of two inches of wet snow in Menominee over an 18-hour period. The snow mixed with sleet early morning on the 4th.
Winter Storm, Northern Schoolcraft
- When
- April 4, 1:00 AM EST to 7:00 PM EST
- Where
- Northern Schoolcraft forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.043, -86.177 (the zone’s center; the record gives no point)
The observer near Seney estimated 7 to 9 inches of wet snow over an 18-hour period.
Winter Weather, Delta
- When
- April 4, 3:30 AM EST to 9:30 PM EST
- Where
- Delta forecast zone
- Reported by
- COOP Observer
- Coordinates
- 45.792, -86.871 (the zone’s center; the record gives no point)
Observers across southern Delta county measured between three and four inches of wet snow over approximately 18 hours.
Winter Storm, Dickinson
- When
- April 4, 6:00 AM CST to 6:00 PM CST
- Where
- Dickinson forecast zone
- Reported by
- Public
- Coordinates
- 46.009, -87.870 (the zone’s center; the record gives no point)
There was a public report of seven inches of wet snow in 12 hours at Kingsford. The observer in Norway measured two-tenths of an inch of freezing rain mixed with sleet over the same time period.
Winter Weather, Southern Schoolcraft
- When
- April 4, 7:00 AM EST to 7:00 PM EST
- Where
- Southern Schoolcraft forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.043, -86.177 (the zone’s center; the record gives no point)
The observer five west-northwest of Gulliver measured four inches of very wet snow in 12 hours. The precipitation began as freezing rain before switching over to sleet and then snow.
Winter Storm, Luce
- When
- April 4, 8:00 AM EST to April 5, 8:00 AM EST
- Where
- Luce forecast zone
- Reported by
- Public
- Coordinates
- 46.368, -85.509 (the zone’s center; the record gives no point)
There was a public report of five to six inches of wet snow in 12 hours near Tahquamenon Falls State Park and an estimated seven inches of snow in 18 hours near Newberry. There was also a delayed public report of 12 inches of snow in 24 hours just south of Deer Park.
Winter Weather, Alger
- When
- April 4, 8:00 AM EST to 12:00 PM EST
- Where
- Alger forecast zone
- Reported by
- Public
- Coordinates
- 46.451, -86.548 (the zone’s center; the record gives no point)
There was a public report of four inches of heavy wet snow in four hours near Grand Marais.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Arkansas, April 3 to 4, 20142 deaths · 1 injured · $3.8 million · 3 in hail · 34 events
- Tornadoes and Flash Flooding in Texas, April 3, 20146 injured · $556 million · EF1 · 100 events
- Tornadoes and Hail in Missouri, April 3, 2014$122,000 · EF2 · 18 events
- Tornadoes and Flash Flooding in Illinois, April 3 to 7, 2014$409,000 · EF1 · 28 events
- Hail and Damaging Winds in Oklahoma, April 3, 2014$561,000 · 2.5 in hail · 39 events
- Hail and Damaging Winds in Arkansas, April 3, 2014$400,000 · 1 in hail · 16 events
- Flash Flooding and Flooding in Indiana, April 3 to 4, 2014$360,000 · 7 events
- Flooding in Indiana, April 3 to 20, 2014$115,000 · 7 events
- Tornado and Flash Flooding in Missouri, April 3 to 4, 2014EF1 · 20 events
- Hail and Damaging Winds in Texas, April 3, 2014$50,000 · 1 in hail · 8 events
- Hail in Missouri, April 3, 20142.5 in hail · 30 events
- Winter Storm in Minnesota, April 3 to 4, 201423 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 511198, 511190, 511197, 511200, 511208, 511214, 511213, 511216, 511222, 511219, 511227, 511217, 511220, 511218, 511221.